MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® K2 EDTA (K2E) 5.4MG BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® K2 EDTA (K2E) 5.4MG BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 367835
Medical Device Problem Code Short Fill (1575)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: bd received 3 photos from the customer in support of this complaint.The photos were visually evaluated showing the amount of specimen drawn into the tubes is below the fill line on the tube label.As no customer samples were received at the manufacturing site, the investigation was limited.Additionally, 10 retention samples from the bd inventory were inspected and functionally tested and the customer's indicated failure mode of underfill was not observed as all tubes were within specification limits.Bd was able to confirm the customer¿s indicated failure mode with the photos provided; however, no samples were returned to be tested and the complaint could not be duplicated in the retention testing.The exact cause for the customer¿s failure mode could not be determined.The device history records were reviewed on both lots with no issues being identified.There were no related quality notifications.All process and final inspections comply with specification requirements.The quantity of blood drawn into evaluated tubes varies with altitude, ambient temperature, barometric pressure, tube age, venous pressure, and filling technique.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported when using the bd vacutainer® k2 edta (k2e) 5.4mg blood collection tubes, the device experienced underfill or low draw of a tube with blood.This event occurred two times.The following information was provided by the initial reporter.The customer stated: tubes have vacuum deficiency.
 
Additional Manufacturer Narrative
H6: investigation summary bd received 3 photos from the customer in support of this complaint.The photos were visually evaluated showing the amount of specimen drawn into the tubes is below the fill line on the tube label.As no customer samples were received, the investigation was limited.Additionally, 10 retention samples from the bd inventory were inspected and functionally tested and the customer's indicated failure mode of underfill was not observed as all tubes were within specification limits.Bd was able to confirm the customer¿s indicated failure mode of underfill with the photos provided; however, no samples were returned to be tested and the complaint could not be duplicated in the retention testing.The exact cause for the customer¿s failure mode could not be determined.The device history records were reviewed on both lots with no issues being identified.There were no related quality notifications.All process and final inspections comply with specification requirements.The quantity of blood drawn into evaluated tubes varies with altitude, ambient temperature, barometric pressure, tube age, venous pressure, and filling technique.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields have been updated with additional information: d9: device available for evaluation: yes.D9: returned to manufacturer on: 2022-08-31.H6: investigation summary: bd received 5 samples and 3 photos for investigation.The photos were visually evaluated showing the amount of specimen drawn into the tubes is below the fill line on the tube label.Additionally, the customer samples along with 10 retention samples from bd inventory, were evaluated by functional testing and no issues were observed relating to underfill as all samples met specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.Bd was able to confirm the customer¿s indicated failure mode with the photos provided; however, the complaint could not be duplicated in the returned samples or the retention testing.Bd was not able to identify a root cause for the indicated failure mode.The quantity of blood drawn into evaluated tubes varies with altitude, ambient temperature, barometric pressure, tube age, venous pressure, and filling technique.
 
Event or Problem Description

Brand Name
BD VACUTAINER® K2 EDTA (K2E) 5.4MG BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14646849
Report Number1917413-2022-00311
Device Sequence Number17572803
Product Code JKA
UDI-Device Identifier00382903678358
UDI-Public00382903678358
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
BK050036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2022
Device Catalogue Number367835
Device Lot Number1195777
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2022
Supplement Date Received by Manufacturer07/15/2022
09/21/2022
Initial Report FDA Received Date06/09/2022
Supplement Report FDA Received Date08/10/2022
09/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale